Welcome to the Healthy Families forums!

This is a space to ask questions, share experiences and support each other. Find a relevant thread or start your own!

Before you can post or reply in these forums, please join our online community and have a read of the community rules. Forum membership is open to anyone residing in Australia.

  • share on Facebook
  • share on Twitter
  • Print page

Topic: Increase in anxiety after changing meds

3 posts, 0 answered
  1. Kmmmmm
    Kmmmmm avatar
    3 posts
    20 June 2020
    I have recently been tapering off of an antidepressant medication. My anxiety has been high, a constant feeling of unease and tightness is my chest. It’s so uncomfortable. I am wondering if I should just go back to my original dose. I really wish I was normal and did need all this pharmaceutical help. My medication is so high that my doctors will not write me scripts. I really cannot afford the psychiatrist, but my gp insists on it without any options for financing. I don’t know what to do to get out of this situation. I really want a normal life. I want to be healthy.
  2. therising
    Valued Contributor
    • A special award for members who go above and beyond to support others here on the forums
    therising avatar
    1388 posts
    20 June 2020 in reply to Kmmmmm

    Hi Kmmmmm

    Sorry to hear you're struggling with the challenges meds can bring about.

    Purely from an energy perspective, anti depressants are know to reduce energy levels in some cases. Seeing you've reduced the AD med, could what you're feeling actually be a massive energy spike? Perhaps something to wonder about.

    A friend of mine who stopped her AD meds faced a pretty significant challenge in managing her new high energy levels. She also faces the challenges which comes with a highly active nervous system at times (anxiety) yet she's gradually learning to manage through channeling and understand the energy spikes. Breathing and grounding exercises have made a positive difference to her. Meditation is something else perhaps worth considering. There are some guided meditations out there which can lead people to meditate on calming their systems down naturally. Bit of a search on YouTube could connect with with one you vibe well with.

    So, the question could be 'Has your nervous system and other systems become hyper-active after being suppressed by the meds you were on and this is what your feeling?'

    Just a bit of food for thought. Hope it helps.

    Take care :)

  3. SarahZ
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    • A member of beyondblue's blueVoices community
    SarahZ avatar
    115 posts
    20 June 2020 in reply to Kmmmmm

    Hello Kmmmmm,

    Thanks for reaching out. I'm really sorry you are experiencing this right now. Easing off medication doses is always a struggle and must feel extremely uncomfortable. Just know nothing is wrong and shameful about getting pharmaceutical help, anxiety disorders are one of the most COMMON disorders out there. I'm sorry to hear your GP hasn't given you much assistance in terms of financing, that sounds super frustrating. @therising has given some really good suggestions to naturally alleviate physiological effects of anxiety. Have you ever tried journaling your physical responses when you feel things like your chest tightening? sometimes writing it down into words and creating that mind-body connection can be beneficial. Here to talk if you ever feel up to it :)

    Sending you positive thoughts and wishing you all the best.

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up